Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 73, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Dec 2, 2008, 4:15 AM CST for 18 counties in Texas. It took effect at Dec 2, 2008, 9:05 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 4:15 AM CST (10:15 UTC)
- In effect from
- Dec 2, 2008, 9:05 AM CST
- Expired
- Dec 2, 2008, 6:59 PM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 021015 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 AM CST TUE DEC 2 2008 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .UNSEASONABLE WARM CONDITIONS COMBINED WITH STRONG 20 FOOT WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE IN THE 10 TO 15 PERCENT CATEGORY THROUGH THE AFTERNOON...WITH 20 FOOT WINDS GRADUALLY INCREASING TO 20 TO 25 MPH WITH HIGHER WINDS EXPECTED ACROSS THE MOUNTAINS. ALTHOUGH THE STRENGTH OF THE WINDS ACROSS THE PECOS RIVER VALLEY...PERMIAN BASIN...AND LOW ROLLING PLAINS REMAINS IN QUESTION AT THIS TIME...STRONGER WINDS ARE EXPECTED ACROSS THE DAVIS AND GUADALUPE MOUNTAINS. NMZ114-TXZ074-258-021815- /O.UPG.KMAF.FW.A.0068.081202T1800Z-081203T0300Z/ /O.NEW.KMAF.FW.W.0073.081202T1800Z-081203T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 415 AM CST TUE DEC 2 2008 /315 AM MST TUE DEC 2 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 10 AND 15 PERCENT...WARM DRY AIR...AND 20 FT WINDS GUSTING OVER 50 MPH IN THE MOUNTAINS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL GRADUALLY BEGIN INCREASING OVERNIGHT TONIGHT WHILE WINDS REMAIN STRONG ACROSS THE MOUNTAINS. THE RISING RELATIVE HUMIDITIES WILL LEAD TO DECREASED FIRE WEATHER CONCERNS BEGINNING TONIGHT. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ NMZ115-TXZ045>048-050>053-057>063-067>070-075-021815- /O.CON.KMAF.FW.A.0068.081202T1800Z-081203T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 415 AM CST TUE DEC 2 2008 /315 AM MST TUE DEC 2 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY THROUGH THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY THROUGH THIS EVENING. THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 10 AND 15 PERCENT...UNSEASONABLE WARM DRY AIR...AND 20 FT WINDS 0F 20 MPH WITH GUSTS APPROACHING 30 MPH MAY RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. MAXIMUM WIND SPEEDS AND GUSTS THIS AFTERNOON REMAIN IN QUESTION...HOWEVER IT REMAINS POSSIBLE THAT THE FIRE WEATHER WATCH WILL BE UNGRADED TO A RED FLAG WARNING ONCE WIND TRENDS BECOME MORE READILY APPARENT BY LATE MORNING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ 32
3 follow-up statements
000 WWUS84 KMAF 021505 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 905 AM CST TUE DEC 2 2008 ..A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...AND PERMIAN BASIN. MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ALONG WITH 20 FOOT WINDS OF 20 TO 25 MPH AND HIGH FIRE DANGER WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. .UNSEASONABLE WARM CONDITIONS COMBINED WITH STRONG 20 FOOT WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE IN THE 10 TO 15 PERCENT CATEGORY THROUGH THE AFTERNOON... WITH 20 FOOT WINDS GRADUALLY INCREASING TO 20 TO 25 MPH WITH HIGHER WINDS EXPECTED ACROSS THE MOUNTAINS. NMZ115-TXZ045>048-050>053-057>063-067>070-075-030300- /O.UPG.KMAF.FW.A.0068.081202T1800Z-081203T0300Z/ /O.EXA.KMAF.FW.W.0073.081202T1800Z-081203T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 905 AM CST TUE DEC 2 2008 /805 AM MST TUE DEC 2 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 10 AND 15 PERCENT...UNSEASONABLE WARM DRY AIR...AND 20 FT WINDS 0F 20 MPH WITH GUSTS APPROACHING 30 MPH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ NMZ114-TXZ074-258-030300- /O.CON.KMAF.FW.W.0073.081202T1800Z-081203T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 905 AM CST TUE DEC 2 2008 /805 AM MST TUE DEC 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 10 AND 15 PERCENT...WARM DRY AIR...AND 20 FT WINDS GUSTING OVER 50 MPH IN THE MOUNTAINS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH EARLY THIS EVENING. RELATIVE HUMIDITIES WILL GRADUALLY BEGIN INCREASING OVERNIGHT TONIGHT WHILE WINDS REMAIN STRONG ACROSS THE MOUNTAINS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 022050 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CST TUE DEC 2 2008 ..A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...AND PERMIAN BASIN. MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ALONG WITH 20 FOOT WINDS OF 20 TO 25 MPH AND HIGH FIRE DANGER WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. .UNSEASONABLY WARM CONDITIONS COMBINED WITH STRONG 20 FOOT WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH EARLY THIS EVENING. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE IN THE 10 TO 15 PERCENT CATEGORY THROUGH EARLY EVENING THEN INCREASE ABOVE 15 PERCENT. 20 FOOT WINDS OF 20 TO 25 MPH CAN BE EXPECTED IN THE PLAINS WITH HIGHER WINDS EXPECTED ACROSS THE MOUNTAINS. NMZ115-TXZ045>048-050>053-057>063-067>070-075-030300- /O.CON.KMAF.FW.W.0073.000000T0000Z-081203T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 248 PM CST TUE DEC 2 2008 /148 PM MST TUE DEC 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 10 AND 15 PERCENT...UNSEASONABLE WARM DRY AIR...AND 20 FT WINDS 0F 20 MPH WITH GUSTS APPROACHING 30 MPH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. CONTINUE TO EXERCISE CAUTION ACROSS THE AREA. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL STILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS FUEL DRIVEN WILDFIRES. && $$ NMZ114-TXZ074-258-030300- /O.CON.KMAF.FW.W.0073.000000T0000Z-081203T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 248 PM CST TUE DEC 2 2008 /148 PM MST TUE DEC 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 10 AND 15 PERCENT...WARM DRY AIR...AND 20 FT WINDS GUSTING OVER 50 MPH IN THE MOUNTAINS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. RELATIVE HUMIDITIES WILL GRADUALLY BEGIN INCREASING OVERNIGHT TONIGHT WHILE WINDS REMAIN STRONG ACROSS THE MOUNTAINS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 030059 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 659 PM CST TUE DEC 2 2008 ...THE RED FLAG WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...AND PERMIAN BASIN HAS BEEN CANCELLED... NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-258-030200- /O.CAN.KMAF.FW.W.0073.000000T0000Z-081203T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-GUADALUPE MOUNTAINS- 650 PM CST TUE DEC 2 2008 /550 PM MST TUE DEC 2 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 15 PERCENT ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO EARLY THIS EVENING. WIND SPEEDS HAVE DECREASED ACROSS THE PLAINS...ALTHOUGH WINDY CONDITIONS WILL PERSIST IN THE MOUNTAINS TONIGHT. ALTHOUGH RED FLAG CONDITIONS WILL NO LONGER BE MET...RECOVERY TONIGHT WILL BE POOR TO FAIR IN THE MOUNTAINS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 2, 3:56 AM CST, 19 minutes earlier.
Area forecast discussion, Dec 2, 3:56 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CST TUE DEC 2 2008
.DISCUSSION...
CHANGE IN THE WX TODAY AND TOMORROW. FIRST TODAY WILL BE MUCH WARMER...
THEN TURNING MUCH COOLER WEDNESDAY.
A WEAK UPPER RIDGE OVER THE AREA WILL GIVE WAY TO AN UPPER TROUGH DIVING DOWN
FROM THE NW ACROSS THE GREAT BASIN LATER TODAY AND SWINGING ACROSS THE
ROCKIES BY TOMORROW MORNING. THIS TROUGH WILL BRING TWO THINGS TO THE AREA...
FIRST A STRONG COLD FRONT... AND SECOND HIGH WIND ACROSS THE MOUNTAINS. AFTER
THIS NEARLY ZONAL FLOW SETS UP ACROSS THE AREA AS STRONG TROUGH MOVES OVER THE
GREAT LAKES WITH A CUT OFF LOW SETTING OFF THE CALIFORNIA COAST WITH WEAK
RIDGING ONCE AGAIN OVER THE REGION.
A SURFACE LOW ALONG THE LEE OF THE ROCKIES TODAY WILL DEEPEN AS THE UPPER
TROUGH APPROACHES. THIS WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE AREA
AND RESULT IN INCREASE WIND THIS AFTERNOON. LOOK FOR A BRISK S TO SW WIND
DEVELOPING DURING THE AFTERNOON. AS THIS LOW DROPS SE ACROSS OKLAHOMA AND
ALONG THE RED RIVER IT WILL DRAG A STRONG COLD FRONT INTO THE AREA WEDNESDAY.
SURFACE WIND SLOW TO RECOVER FROM FRONT BECOMING EASTERLY THURSDAY INTO FRIDAY.
BY LATE FRIDAY A SOUTH WIND RETURNS AIDING A WARM UP INTO THE WEEKEND.
ETA DEVELOPS A NICE MOUNTAIN WAVE COUPLET WITH STRONG ROTOR OVER GUADALUPES
LATER TODAY... WHILE MODELS DEPICT 35-40 KT 700MB WIND OVER DAVIS MOUNTAINS.
WILL CONTINUE HIGH WIND WARNING FOR GUADALUPE AND DAVIS MOUNTAINS BEGINNING
21Z. ALSO BUMPED UP WIND ACROSS THE PERMIAN BASIN WITH FROPA WED... NORTH
WIND SHOULD BE FAIRLY GUSTY BEHIND THE FRONT AND A FEW PLACES ACROSS THE
PLAINS MAY APPROACH WIND ADVISORY LEVELS AS GOOD PACKING OF ISOBARS.
WITH THE STRONG SURFACE LOW AND BRISK SW WIND TODAY EXPECT TO HAVE
UNSEASONABLY WARM TEMPS TODAY WITH HIGHS CLIMBING INTO THE 80S FOR UPPER TRANS
PECOS... ALONG THE RIO GRANDE... AS WELL AS PORTIONS OF PERMIAN BASIN. THE
WARM UP WILL BE SHORT LIVED AS A STRONG COLD FRONT BLOWING THROUGH WEDNESDAY
WILL RESULT IN MUCH COOLER TEMPERATURES. HAVE CONTINUED WITH PREVIOUS FORECAST
TREND OF WELL BELOW GUIDANCE NUMBERS WEDNESDAY. MUCH OF THE AREA WILL HAVE A
FREEZE WEDNESDAY NIGHT/THURS MORNING AND HAVE TRENDED TOWARD THE COOLEST
GUIDANCE FOR LOWS. HIGHS IN THE 50S WILL BE COMMON THURS AND FRIDAY WITH
60S AND 70S RETURNING FOR THE WEEKEND.
WITH LITTLE MOISTURE TO WORK WITH SKIES SHOULD GENERALLY BE CLEAR EXCEPT FOR
A FEW HIGH CLOUDS. NO CHANCE OF RAIN THROUGH EXPECTED THROUGH THE FORECAST.
&&
.FIRE WEATHER...
MAIN CONCERN TODAY WILL BE STRONG WINDS AND LOW RH POTENTIAL THIS
AFTERNOON...HOWEVER CONFIDENCE IN WIDESPREAD FIRE WEATHER CONDITIONS
BEING ACHIEVED ARE DECREASING. 00Z WRF/GFS BUFR FORECAST SOUNDINGS
FROM ACROSS THE AREA INDICATE A WARM LAYER CENTERED NEAR H85 AND PER
BOTH MODELS...FEATURE IS EXPECTED TO PERSIST THROUGH THE AFTERNOON.
ACROSS MID-LEVELS...DEPARTING NORTHWESTERLY FLOW ALOFT IN THE
FORM OF A WELL ESTABLISHED LONGWAVE TROUGH WILL QUICKLY BE REPLACED
WITH RISING HEIGHTS AND MID-LEVEL RIDGING BY LATE MORNING.
SUBSIDENCE UNDER THE RIDGE IN CONJUNCTION WITH STRONG MID-LEVEL
WEST-SOUTHWESTERLY FLOW WILL TRANSPORT WARMER AIR ACROSS OUR REGION
FROM THE MEXICAN PLATEAU...LIKELY LEADING TO THE PRONOUNCED WARM
LAYER BEING SUGGESTED BY BOTH MODELS. THUS MAIN CONCERN WITH RED
FLAG CRITERIA THIS AFTERNOON WILL BE WHETHER HIGH MOMENTUM AIR WILL
MIX DOWN TO THE SURFACE. MOMENTUM TRANSFER TOOL VIA BUFKIT SOUNDINGS
INDICATE GUSTS THIS AFTERNOON IN THE 20-25KT RANGE HOWEVER SUSTAINED
WINDS OF 20KTS OR GREATER REMAIN IN QUESTION.
ADDITIONALLY...CONDITIONS FAVORING HIGH WIND POTENTIAL ACROSS WEST
TX/SE NM WILL NOT BE IN PLACE...AS MAX MID-LEVEL FORCING IN THE FORM
OF A WELL ESTABLISHED VORTICITY MAX WILL STILL BE UPSTREAM ACROSS
THE INTERMOUNTAIN WEST BY 00Z TONIGHT. CONDITIONS DO APPEAR MORE
FAVORABLE ACROSS THE HIGHER TERRAIN SURFACES OF THE DAVIS AND
GUADALUPE MOUNTAINS HOWEVER...THUS HAVE DECIDED TO UPGRADE THESE
AREAS TO A RED FLAG WARNING BEGINNING AT 18Z THIS AFTERNOON. FOR THE
TIME BEING...WILL CONTINUE THE FIRE WEATHER WATCH ACROSS THE REMAINDER
OF THE PECOS RIVER VALLEY AND PERMIAN BASIN INCLUDING THE SOUTHEAST
NM PLAINS...UNDER THE IMPRESSION THAT THE DAYSHIFT COULD UPGRADE IF
NECESSARY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 79 46 59 31 / 0 0 0 0
CARLSBAD NM 81 44 64 31 / 0 0 0 0
DRYDEN TX 77 46 77 38 / 0 0 0 0
FORT STOCKTON TX 82 48 72 37 / 0 0 0 0
GUADALUPE PASS TX 73 46 64 34 / 0 0 0 0
HOBBS NM 79 42 58 28 / 0 0 0 0
MARFA TX 74 36 68 25 / 0 0 0 0
MIDLAND INTL AIRPORT TX 80 46 62 30 / 0 0 0 0
ODESSA TX 80 48 62 31 / 0 0 0 0
WINK TX 82 45 68 33 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
EVENING FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
TX...FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS EVENING FOR
THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
MIDLAND...MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 6
AM CST /5 AM MST/ WEDNESDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8
PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
32/72Hazardous weather outlook, Dec 1, 1:53 PM CST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 153 PM CST MON DEC 1 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-022000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 153 PM CST MON DEC 1 2008 /1253 PM MST MON DEC 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. ON TUESDAY AFTERNOON AND EVENING WARM... DRY... AND WINDY CONDITIONS WILL LEAD TO HEIGHTENED FIRE WEATHER CONCERNS FOR SOUTHEASTERN NEW MEXICO... THE PERMIAN BASIN... DAVIS AND GUADALUPE MOUNTAINS... VAN HORN REGION... AND MUCH OF THE TRANS PECOS. A FIRE WEATHER WATCH REMAINS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.